Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes black diarrhea while on Bactrim DS?

My 71 year old husband was put on Bactrim DS for an uti and has started the treatment 36 hours ago. He is having severe pain in his Achilles’ tendon, black diarrhea and burning sensation when he urinates. Are these reasons to go back into the hospital?
Fri, 18 May 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I have reviewed your query and here is my answer. The black diarrhea with burning urination is due to side effect of Bactrim DS tablet. Immediately stop its further intake, drink plenty of liquids, take 200 gm of fresh curd morning and evening for probiotic support and follow up online about the progress. There is no need of ER visit unless there are more than 5-6 frequency of stool per day.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Dr. Rynne, My name is: Truc Nguyen, and can I ask a question about my wife condition, please? She is having a diarrhea since last night and there were black liquid came out (rather than the yellowish or brownish as usual ). Isn t a concern for now? Thank you, Sir.

doctor1 MD

My daughter is 4 yr 6 mts n today she has passed loose motion 3 times which is blackish in color, fever also developed with nose block n by night tummy pain. Gave her cyclopam n meftal p for fever also entrogermina. Please suggest what could this be?

doctor1 MD

My symptoms are as follows...black diarehha, shoulder pain, constant gurgling of the stomach, occasion pain in around the kidneys - passed a small kidney or gall stone several months ago, persistent leg pain, really bad breath, generally tired, doesn t seem to matter what I eat my stomach reacts badly, may have solid stools once or twice a week rest is black diarehha, headaches. Had an MRI but nothing showed, gall bladder tested and nothing showed. Changed my diet to gluten free and now lactose free, while there is a certain degree of lightening of the intestinal discomfort, it has not gone away. Sometimes I can eat some things and they don t bother me and other times the food can totally disrupt my system. At night, frequently woken up with cramping and urge to go to the bathroom